MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL SHUNT KIT CONTOURED REGULAR, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL SHUNT KIT CONTOURED REGULAR, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 9003 E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the device was found to be broken when opening the packaging.
 
Additional Manufacturer Narrative
The returned product included part number (pn)13763-2 contour valve, pn 10028-1 ventricular catheter on the stylet, and pn 10027-1 c ardiac/peritoneal catheter.The valve met the requirements for patency, leak and reflux testing.The valve did not meet the requirements for pressure-flow and p reimplantation testing.Nine inches of the ventricular catheter and 35.5 inches of the cardiac/peritoneal catheter was returned.The cardiac peritoneal cath eter meet the requirements for leak, patency, and tensile testing.The ventricular catheter meet the requirements for tensile testing.The ventricular catheter did not meet the requirements for leak and patency testing due to five cuts in the catheter.It is unknown how or when this damage occurred.The instructions for use cautions, ¿low tear strength is a characteristic of most unreinforced silicone elastomer materials.Care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nick, or tears.¿ there was proteinaceous debris on the ventricular catheter and the stylet.The instructions for use cautions, ¿shunt obstruction may occur in any of the components of the shunt system.The system may become internally occluded due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization or other debris.¿ all valves and catheters are 100% inspected at the time of manufacture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-FLOW CONTROL SHUNT KIT CONTOURED REGULAR, MEDIUM PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8408633
Report Number2021898-2019-00101
Device Sequence Number2326194
Product Code JXG
UDI-Device Identifier00643169466371
UDI-Public00643169466371
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K841442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number9003 E
Device Catalogue Number9003 E
Device Lot NumberE05849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1